COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Back to Search Results |
| Model Number |
G24888 |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
05/11/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: p100022.(b)(4).Exemption number: e2016031.(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
One zilver® ptx® v study stent was placed during the index procedure on (b)(6) 2015.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 5.0 x 40 mm balloon at 12 atm for 60 seconds.Study stent was placed in the left distal superficial femoral artery via contralateral access.The implanting physician noted that ease of device deployment was neither easy nor difficult.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with three inflations of a 5.0 mm x 20 mm dilatation balloon at 20 atm for 20 seconds, 30 seconds, and 30 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was 20% residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abis were not performed.On the same day, the patient was discharged from the hospital taking aspirin and clopidogrel.On (b)(6) 2019 (1438 days post-procedure), the patient was seen due to worsened claudication/rest pain.On (b)(6) 2019 (1465 days post-procedure), the patient underwent an ultrasound which revealed occlusion proximal to and within the study stent.The right and left rutherford classifications were zero and three, respectively.The patient continued taking aspirin and clopidogrel.On (b)(6) 2019 (1478 days post-procedure), the secondary intervention was performed, and treatment included atherectomy and use of a cutting balloon.The pre-intervention abis were not performed.Pre-interventional angiography revealed that the study lesion was occluded.Clinical signs and symptoms included worsening claudication/rest pain.The physician indicated the event was possibly related to the study product and not related to the study procedure.The pre-existing condition of pad caused or contributed to the event.The device did not malfunction or deteriorate in characteristics or performance.
Additional Manufacturer Narrative
Pma/510(k) #: p100022 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 device evaluation it should be noted that there are two other complaint files relating to this complaint.For details of the other investigations please refer to 3001845648-2016-00082 and pr (b)(4) the ziv6-35-125-6-40-ptx device of lot number c1066803 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation ¿ n/a document review prior to distribution ziv6-35-125-6-40-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-6-40-ptx of lot number c1066803 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1066803.There is no evidence to suggest that the customer did not follow the instructions for use.However, it should be noted that restenosis of the stented artery is listed as a known potential adverse event within the ifu.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer (ref att.'pr 268225 imaging review ver1'): impression 1.Ziv6-35-125-6-40-ptx occlusion at 48 months post implantation, 6/7/19, is not confirmed because the ziv6-35-125-6-40-ptx had been previously excluded from the circulation by a supera stent.The supera was implanted inside the ziv6 two years post implantation.This was the second of three re-interventions.2.Significant ziv6-35-125-6-40-ptx in-stent stenosis at one year from neointimal hyperplasia is confirmed.Although eliminated by the first reintervention, the ziv6 in-stent stenosis progressed to occlusion by two years.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the patient¿s pre-existing conditions.From the information provided it is known that the patient had a medical history of coronary artery disease, congestive heart failure (classification 2), hypertension, diabetes mellitus type ii, and hypercholesterolemia.It is possible that these pre-existing conditions caused and/or contributed to this event.However, as per the imaging review, the study stent was not involved in this event as it was excluded from the circulation by the supera stent two years post implantation.As per the file, the study device did not malfunction or deteriorate in characteristics or performance.Summary complaint is confirmed as the failure was verified in the image(s).However, the reported issue does not involve the ziv6-35-125-6-40-ptx device as it was excluded from the circulation by the supera stent two years post implantation.According to the initial reporter, the patient remains in the study.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
One zilver® ptx® v study stent was placed during the index procedure on 03-jun-2015 on (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 5.0 x 40 mm balloon at 12 atm for 60 seconds.Study stent was placed in the left distal superficial femoral artery via contralateral access.The implanting physician noted that ease of device deployment was neither easy nor difficult.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with three inflations of a 5.0 mm x 20 mm dilatation balloon at 20 atm for 20 seconds, 30 seconds, and 30 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was 20% residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abis were not performed.On the same day, the patient was discharged from the hospital taking aspirin and clopidogrel.On (b)(6) 2019 (1438 days post-procedure), the patient was seen due to worsened claudication/rest pain.On (b)(6) 2019 (1465 days post-procedure), the patient underwent an ultrasound which revealed occlusion proximal to and within the study stent.The right and left rutherford classifications were zero and three, respectively.The patient continued taking aspirin and clopidogrel.On (b)(6) 2019 (1478 days post-procedure), the secondary intervention was performed, and treatment included atherectomy and use of a cutting balloon.The pre-intervention abis were not performed.Pre-interventional angiography revealed that the study lesion was occluded.Clinical signs and symptoms included worsening claudication/rest pain.The physician indicated the event was possibly related to the study product and not related to the study procedure.The pre-existing condition of pad caused or contributed to the event.The device did not malfunction or deteriorate in characteristics or performance.
Event or Problem Description
A review of the image review associated with this file confirmed the zilver ptx stent was not related to this event as it had been removed from circulation after implantation of the supera stent.This report will therefore be submitted as a cancellation report.
Additional Manufacturer Narrative
A review of the image review associated with this file confirmed the zilver ptx stent was not related to this event as it had been removed from circulation after implantation of the supera stent.This report will therefore be submitted as a cancellation report.Device evaluation: it should be noted that there are two other complaint files relating to this complaint.For details of the other investigations please refer to(b)(4).The ziv6-35-125-6-40-ptx device of lot number c1066803 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Document review prior to distribution ziv6-35-125-6-40-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-6-40-ptx of lot number c1066803 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1066803.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0093-5).However, it should be noted that restenosis of the stented artery is listed as a known potential adverse event within the ifu.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression 1.Ziv6-35-125-6-40-ptx occlusion at 48 months post implantation, 6/7/19, is not confirmed because the ziv6-35-125-6-40-ptx had been previously excluded from the circulation by a supera stent.The supera was implanted inside the ziv6 two years post implantation.This was the second of three re-interventions.2.Significant ziv6-35-125-6-40-ptx in-stent stenosis at one year from neointimal hyperplasia is confirmed.Although eliminated by the first reintervention, the ziv6 in-stent stenosis progressed to occlusion by two years.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the patient¿s pre-existing conditions.From the information provided it is known that the patient had a medical history of coronary artery disease, congestive heart failure (classification 2), hypertension, diabetes mellitus type ii, and hypercholesterolemia.It is possible that these pre-existing conditions caused and/or contributed to this event.However, as per the imaging review, the study stent was not involved in this event as it was excluded from the circulation by the supera stent two years post implantation.As per the file, the study device did not malfunction or deteriorate in characteristics or performance.Summary: the complaint is not confirmed as the imaging review confirmed the zilver ptx stent was not related to this event as it had been removed from circulation after implantation of the supera stent.According to the initial reporter, the patient remains in the study.Complaints of this nature will continue to be monitored for potential emerging trends.